Woman’s agony after suffering 3rd degree burns to hands after 30 minutes in sun
A woman was left with third degree burns on her hands after she sat out in the sun for for just half an hour.
Wendy Sennett, 58, developed the severe sunburn during an outing at a paintballing centre earlier this month, HullLive reports.
She was horrified to see her hands swell before her eyes and says the rapid progression of the sunburn was due to the steroids she had been taking which had weakened her skin.
Ms Sennett had been taking Prednisolone to treat Laryngitis but was unaware of the possible side effects.
She is now telling her story to raise awareness about the dangers by steroid medication.
Ms Sennett said: "I was only in the sun for half an hour – but my hands are an absolute mess.
"They are double the size they should be. My right hand is so swollen I can hardly see knuckles, they are scabbed, red raw and so painful.
"I didn't know steroids weakened your skin, I was totally surprised because I’d never heard that before in my life, I should have read the leaflet but like an idiot I didn’t, I just took the doctor's word for it that I’d be safe."
Ms Sennett, from Hull, burnt her hands on Saturday, May 4, while at a paint balling centre in Birmingham.
She was treated by St Johns Ambulance, who were on the scene.
Medics told her to stop taking the steroids and treated her with a double base gel and also given Indometacin tablets tablets to reduce the swelling.
However, after 12 days, she says her hands are still painful to touch and warns other people to take care when in the sun and taking steroids.
She added: "I don't think a lot of people would know. I'd like to warn people who are on steroids – do not expose your skin to the sun."
Source: Read Full Article